How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Susan Strong RN MS Your Own Question
Susan Strong RN MS
Susan Strong RN MS, Nurse
Category: Health
Satisfied Customers: 190
Experience:  35 years of experience as a nurse, nurse educator and family nurse practitioner.
Type Your Health Question Here...
Susan Strong RN MS is online now
A new question is answered every 9 seconds

does your abdomen get bloated with a uti

Customer Question

my stomach seems to be bloated and i have pressure in the lower genital area
Submitted: 9 years ago.
Category: Health
Expert:  Susan Strong RN MS replied 9 years ago.


It is not uncommon to have stomach symptoms like bloating and sometimes some loose stools or diarrhea with a UTI. I do not know that we know the exact cause, but in my mind it seems somehow due to the fact that the irritated bladder can upset the digestive system. Everything in the body is connected after all.

It may help to increase your fluids, mostly water, if you have not done so already, and it would not hurt to take a liquid antacid like Gaviscon which helps to decrease any gas formation. You should, after six days on Septra, be starting to feel better in regards XXXXX XXXXX urinary symptoms you may have had. Be patient about the sensation of distention, it will resolve as well but may take a little longer.

Regards XXXXX XXXXX Please leave feedback.